Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 31, NWS New Orleans, LA

June 8, 20018 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Jun 8, 2001, 3:36 PM CDT for 8 parishes in Louisiana. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2001, 3:36 PM CDT (20:36 UTC)
Expired
Jun 8, 2001, 5:30 PM CDT
In force
114 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Ascension Parish, LA, Jefferson Parish, LA, Orleans Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 082109 CCA
FFWNEW
LAC005-095-089-051-071-087-103-093-082230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED CODING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT FRI JUN 8 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ASCENSION...ST-JOHN-THE-BAPTIST...ST CHARLES...JEFFERSON...
  ORLEANS...ST BERNARD...AND ST TAMMANY PARISHES
  IN SOUTHEAST LOUISIANA

  SOME OF THE CITIES WITHIN THIS WARNED AREA ARE NEW ORLEANS
  METRO AREA...LA PLACE...RESERVE...CHALMETTE...SLIDELL...
  COVINGTON AND MANDEVILLE.

* UNTIL 530 PM CDT

* AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER MUCH OF THE INLAND PARISHES FROM ASCENSION
  EASTWARD ACROSS UPPER JEFFERSON AND NEW ORLEANS PARISHES
  EXTENDING NORTH AND NORTHEAST ACROSS SOUTHERN ST TAMMANY PARISH
  AND NORTHERN PORTION OF ST BERNARD PARISH. RAINFALL AMOUNTS OF
  2 TO 3 INCHES HAVE FALLEN IN SOME OF THE WARNED AREA IN THE
  PAST 1 TO 2 HOURS. RADAR INDICATES HEAVY RAINFALL WILL CONTINUE
  FOR THE NEXT 2 HOURS WITH ADDITIONAL 2 TO 4 INCHES LIKELY IN
  SOME SECTIONS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:30 PM CDT, 6 minutes earlier.

Area forecast discussion, Jun 8, 3:30 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 PM CDT FRI JUN 8 2001

...HEAVY RAINFALL EXPECTED TO CONTINUE WITH FLASH FLOOD/FLOOD WATCH
EXTENDED THROUGH SATURDAY...

WILL GO WITH THE ETA/MESOETA PRECIPITATION FIELDS FOR THE POP
FORECAST. CONCERNED THAT AVN AND NGM PRECIP GUIDANCE VALUES ARE
TRENDING BACK TO SUMMERTIME CLIMO AS THEY TREND BACK TO GOOD CHANCE
CLASSIFICATION. WILL EXTEND THE FLASH FLOOD WATCH THROUGH SATURDAY
WITH ADDITIONAL EXTENSIONS POSSIBLE PER ADDITIONAL VORTICITY CENTERS
SWEEPING ACROSS THE CENTRAL GULF COAST IN THE TROPICAL AIR MASS.
WILL FOLLOW TEMP GUIDANCE CLOSE FOR HIGHS 80 TO 85 AND LOWS 70 TO 75
THROUGH NEXT FRIDAY.

KMCB 70/84/69/84 +998   KBTR 72/83/70/84 9997
KMSY 74/85/72/84 9776   KGPT 72/84/72/82 9776

.NEW...NONE.
LA...FLASH FLOOD/FLOOD WATCH LAZ034>040-046>050-056>070.
MS...FLASH FLOOD/FLOOD WATCH MSZ068>071-077-080.

13

In the hours before

Special weather statement, Jun 8, 11:00 AM CDT, 4 hours 36 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT FRI JUN 8 2001

.SYNOPSIS...THE REMNANTS OF TROPICAL STORM ALLISON ARE EXPECTED TO
MOVE SLOWLY SOUTHWEST OVER SOUTHEAST TEXAS TODAY AND TONIGHT.
DEEP TROPICAL MOISTURE AND UPPER LEVEL DISTURBANCES MOVING NORTHEAST OUT
OF THE GULF OF MEXICO WILL CONTINUE TO BRING SCATTERED AREAS OF HEAVY
RAIN ACROSS MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT.

.THUNDERSTORMS...
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON
CONTINUING INTO TONIGHT. THE MAIN THREAT FROM THUNDERSTORMS WILL BE
VERY HEAVY RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES...AND WIND GUSTS UP TO 40 MILES AN HOUR...HOWEVER...A FEW OF
THE STRONGEST STORMS COULD PRODUCE A BRIEF TORNADO.

.HEAVY RAIN AND FLOODING...
PERIODIC HEAVY RAIN IS EXPECTED ACROSS THE ENTIRE AREA THROUGH
TONIGHT. A FEW OF THE HEAVY RAIN AREAS COULD BECOME
STATIONARY...CAUSING RAINFALL RATES OF 2 INCHES PER HOUR. ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH TONIGHT WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. HEAVY RAIN ON ALREADY SATURATED
GROUND WILL LIKELY CAUSE FLOODING.

.ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND
STATEMENTS. THE ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF
ORGANIZED THUNDERSTORM DEVELOPMENT IS OBSERVED.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:15 PM CDTFlash Flood WarningLIXAscension2 hr
Jun 7, 7:27 PM CDTFlash Flood WarningLIXIberville2 hr
Jun 7, 9:50 PM CDTFlash Flood WarningLIXIberville, West Baton Rouge2 hr
Jun 8, 3:15 PM CDTFlash Flood WarningLIXEast Baton Rouge, Livingston, West Baton Rouge, West Feliciana2 hr
Jun 8, 3:36 PM CDTFlash Flood WarningLIXLincoln, Tangipahoa114 min

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.